Nebraska, 2007

Hail and Damaging Wind in Nebraska, September 6, 2007

September 6, 2007 · NWS LBF · 3 events in 2 counties and zones

Isolated thunderstorms developed over Southwest Nebraska. These produced only a couple of hail and wind events.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

Isolated thunderstorms developed over Southwest Nebraska. These produced only a couple of hail and wind events.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Sep 6, 12:44 PM MST, 2 hours 23 minutes earlier.

Area forecast discussion, Sep 6, 12:44 PM MST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
244 PM CDT THU SEP 6 2007

...FORECAST CHALLENGES ARE PRECIPITATION CHANCES MIDWEEK AND
TEMPERATURES...

.SYNOPSIS...WV IMAGERY INDICATING NUMEROUS UPPER LVL WAVES ACROSS
THE NRN PLAINS AND NRN ROCKIES THIS AFTERNOON. EASTERN MOST WAVE IS
LIFTING ACROSS CENTRAL AND EASTERN SO DAK ATTM. ANOTHER WAVE IS
LIFTING INTO NERN WYOMING AND THE THIRD ACROSS CENTRAL MT.
CONVECTION ASSOCIATED WITH THE EASTERN MOST TWO...LIFTING IN TO ERN
SO DAK...AS WELL AS NERN WY...NWRN NEBR AND WRN SO DAK. SURFACE
ANALYSIS AT 19Z INDICATING A SFC TROF EXTENDING FROM ERN SO
DAK...SSWD INTO CENTRAL AND SWRN NEBRASKA. TEMPERATURES RANGED FROM
AROUND 70 IN THE NORTH TO THE LWR 80S SOUTH.

.DISCUSSION...

NEAR TERM (TONIGHT THROUGH SUNDAY)...MAIN CHALLENGES BEYOND TONIGHT
ARE TEMPERATURES AND PRECIPITATION CHANCES FOR SUNDAY. FOR
TONIGHT...AM EXPECTING CONVECTION TO FIRE ACROSS THE CWA OVR THE
NEXT COUPLE OF HRS...AS THE EASTERN WYOMING WAVE ENTERS THE
PANHANDLE...AND INTERACTS WITH THE SFC TROF AND RICHER LOW LEVEL
MOISTURE. BEST CHANCES FOR ORGANIZED CONVECTION WILL BE EAST OF THE
SFC TROF...OR EAST OF A VALENTINE TO LBF LINE...WHERE CAPES WILL BE
WELL OVER 3000 J/KG. SVR THREAT STILL A POSSIBILITY EAST OF THIS
LINE...WHERE DEEP LAYER SHEAR WILL INCREASE TO AOA 50 KTS BY 00Z.
ONGOING FCST...HAS A DECENT HANDLE ON POPS WITH SCATTERED TO LIKELY
NORTH AND NORTHEAST...WITH ISOLATED POPS SOUTH AND WEST. ONLY MAJOR
CHANGES WERE TO SPEED UP ENDING OF PRECIPITATION AS WAVE SPEED AND
MODEL TRENDS ARE FASTER.

FRIDAY AND SATURDAY WILL BE PLEASANT...WITH HIGH PRESSURE BUILDING
OVHD TOMORROW. THIS FEATURE WILL SHIFT EWD FRIDAY NIGHT ALLOWING
SRLY FLOW TO RETURN ON SATURDAY. STRONG FRONTAL BOUNDARY WILL
APPROACH WESTERN AND NORTH CENTRAL NEBRASKA LATE SATURDAY AS AN UPPR
LVL DISTURBANCE LIFTS ACROSS THE DAKOTAS. ONGOING FCST HAS THIS
HANDLED WELL AND CONTINUED POPS LOOK GOOD. SUNDAY WILL BE CLOUDY AND
COOL AS THE COLD FRONT BECOMES ANCHORED ACROSS NRN KS. DECENT ERLY
FLOW AND H85 TEMPS IN THE SINGLE DIGITS WILL LIMIT HIGHS TO THE 60S
SUNDAY...SO DECREASED MAX TS ACCORDINGLY. PRECIPITATION CHANCES
SHOULD BE LIMITED...AS UPPR SUPPORT REMAINS WEST OF THE AREA UNTIL
SUNDAY NIGHT.

LONG TERM (MONDAY THROUGH THURSDAY)...BETTER CONSISTENCY NOTED WITH
THE MID AND LONG RANGE MODEL SOLUTIONS THIS AM. GFS ENSEMBLES ARE IN
BETTER AGREEMENT AS WELL. IRONICALLY...THE 6Z OPERATIONAL GFS SOLN
THIS AM IS ACTUALLY THE COOLEST OUTLIER COMPARED TO ENSEMBLE
MEAN...SO DIDNT TREND TEMPS AS LOW AS THE GUIDANCE SUGGESTS. IN THE
EXTENDED...BEST CHANCES FOR PRECIPITATION REMAIN ON SUNDAY NIGHT AND
EARLY MONDAY...BEHIND THE EXITING COLD FRONT AND AHEAD OF AN APPG
CANADIAN TROF. BOTH THE 06Z AND 12Z GFS SOLUTIONS INDICATION A
PROLONGED PERIOD OF DEEP ISENTROPIC LIFT ACROSS THE HIGH PLAINS FOR
SUNDAY AFTERNOON THROUGH MONDAY. THE NEW 12Z GFS RUN HAS SHIFTED THE
CORE OF THIS LIFT 50 TO 100 MILES FURTHER NORTH...SO HIGHEST POPS IN
THE NRN CWA WILL CONTINUE.

&&

AVIATION...
MAINLY VFR CONDITIONS THE NEXT 24 HOURS...HOWEVER AS SEVERAL SURFACE
TROFS MOVE ACROSS THE REGION BRIEF MVFR AND EVEN IFR CONDITIONS WILL
BE POSSIBLE AS SCT TO NMRS TSRA ARE EXPECTED ALONG THE BOUNDARIES.
THUNDERSTORMS WILL LIKELY DROP THE CIGS TO MVFR CONDITIONS WITH
OVC015 POSSIBLE. VSBYS DROPPING TO LESS THAN 2 MILES WITH MODERATE
TO HEAVY RAINFALL WILL BE POSSIBLE. MAIN/FINAL COLD FRONT/TROF WILL
PUSH INTO EASTERN NEBRASKA BY EARLY MORNING WITH SKIES CLEARING
BEHIND THE FRONT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CLB/MASEK
Hazardous weather outlook, Sep 6, 1:17 PM MST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
317 PM CDT THU SEP 6 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-072030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
317 PM CDT THU SEP 6 2007 /217 PM MDT THU SEP 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE REGION TONIGHT AND
INTERACT WITH A SURFACE COLD FRONT...PRODUCING SCATTERED SHOWERS
AND THUNDERSTORMS. THERE IS A SLIGHT RISK FOR THE THUNDERSTORMS TO
BECOME SEVERE...MAINLY EAST OF LINE FROM VALENTINE IN CHERRY
COUNTY THROUGH CHAPPELL IN DEUEL COUNTY. LARGE HAIL AND DAMAGING
WIND GUSTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STRONG COLD FRONT IS FORECAST TO SWEEP ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA SATURDAY NIGHT BRINGING A GOOD CHANCE FOR SHOWERS
AND THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY NIGHT. NO SEVERE
THUNDERSTORMS ARE EXPECTED AT THIS TIME. IN ADDITION FALL LIKE
TEMPERATURES WILL OCCUR SUNDAY AND MONDAY WITH HIGHS ONLY IN THE
60S MOST AREAS. LOWS TUESDAY MORNING MAY RANGE AS LOW AS THE UPPER
30S TO MID 40S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR AREAS MAINLY EAST OF A LINE
FROM SPRINGVIEW IN KEYA PAHA COUNTY THROUGH STOCKVILLE IN FRONTIER
COUNTY.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

The radar

The North Platte radar (KLNX), 155 km away, was scanning. The volume nearest the first event began at 22:07 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Deuel

When
September 6, 3:07 PM MST
Where
Deuel County, 5 mi N of Big Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
41.142, -102.080

Hail, Deuel

When
September 6, 3:10 PM MST
Where
Deuel County, 2 mi N of Big Spgs
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
41.099, -102.080

Hail covered the ground.

Hail, Keith

When
September 6, 3:23 PM MST
Where
Keith County, Brule
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.100, -101.900

Heavy rain and very gusty winds accompanied the hail.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60115, 60113, 60114.